Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 19, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Feb 26, 2009, 6:33 PM CST for Crawford County, Washington County, Arkansas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 26, 2009, 6:33 PM CST (00:33 UTC)
- Expired
- Feb 26, 2009, 7:15 PM CST
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 45 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 7:06 PM CST | HAIL 0.88 | 1 Nnw Chester, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 26, 6:12 PM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 270033
SVRTSA
ARC033-143-270115-
/O.NEW.KTSA.SV.W.0019.090227T0033Z-090227T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
633 PM CST THU FEB 26 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS
SOUTHERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 715 PM CST
* AT 632 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STRICKLER TO 17 MILES WEST OF NATURAL DAM...MOVING
EAST AT 29 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...STRICKLER...
BLACKBURN...LEE CREEK...WINSLOW...NATURAL DAM...CEDARVILLE...FIGURE
FIVE...CHESTER AND MOUNTAINBURG.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3576 9394 3544 9442 3546 9445 3584 9450
3589 9440
TIME...MOT...LOC 0033Z 279DEG 26KT 3590 9431 3568 9469
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 5:20 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 26, 5:20 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 520 PM CST THU FEB 26 2009 .DISCUSSION... && .AVIATION... SFC COLD FRONT AND DRY LINE WILL CONTINUE TO SWEEP ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH 06Z BEFORE STALLING NEAR THE RED RIVER. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO BACK-BUILD ALONG THE FRONT FROM SOUTHWEST MISSOURI WITH THESE STORMS AFFECTING FYV/XNA/FSM SITES TROUGH ABOUT 04Z WITH POSSIBLE BRIEF MVFR CONDITIONS. VFR WILL PREVAIL FOR THE MOST PART AFTER THAT...HOWEVER INCREASING MOISTURE NORTH OF THE STALLED BOUNDARY COULD BRING RAIN AND MVFR CIGS TO FSM/MLC AFTER 18Z. && .PREV DISCUSSION... /ISSUED 252 PM CST THU FEB 26 2009/ DISCUSSION... DRY LINE CURRENTLY SWEEPING ACROSS ERN OK WITH LITTLE FANFARE OTHER THAN A WINDSHIFT AND AN APPRECIABLE DROP IN DEWPOINTS. COLD FRONT THAT WILL BRING MUCH COOLER AIR WILL CATCH UP WITH THE DRY LINE THIS EVENING. AT THAT TIME...A WEAKENING IN THE CAP ALONG WITH FORCING IN THE FORM OF AN UPPER LEVEL JET MAY TRIGGER CONVECTION ALONG THE BOUNDARY...WHICH MAY AFFECT ERN PORTIONS OF THE CWA THIS EVENING . WILL KEEP CHANCE POPS ACROSS ERN ZONES TONIGHT. BOUNDARY STALLS SOMEWHAT SOUTH OF THE THE AREA...WHERE PRECIP CHANCES WILL BE MAINTAINED ACROSS THE SOUTH AND EAST THROUGH TOMORROW. A S/W WILL NIP FAR NE OK AND NW AR SATURDAY AS REINFORCING COLD AIR FUNNELS IN. WILL MAINTAIN LOW RAIN CHANCES IN THESE AREAS SATURDAY. BEYOND SATURDAY...FORECAST WILL BE KEPT DRY. SUNDAY MORNING TO OFFER QUITE A CHILLY START(UPPER TEENS AND 20S FORECAST ACROSS THE REGION) AS THE COLD SURFACE HIGH WILL BE PARKED NEARLY OVERHEAD. A WARMING TREND TO ENSUE SUNDAY AS HIGH PRESSURE CENTER BEGINS TO SLIDE EAST. THE ECMWF IS SUGGESTING VERY WARM TEMPERATURES TOWARDS THE END OF THE FORECAST CYCLE...BUT FOR NOW WILL USE A BLEND OF BOTH GFS AND ECMWF IN THE EXTENDED. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...14
Hazardous weather outlook, Feb 26, 6:33 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 633 PM CST THU FEB 26 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 625 PM CST THU FEB 26 2009 ...SEVERE THUNDERSTORMS POSSIBLE THROUGH THE EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EXTREME SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING...ENDING AFTER 10 PM. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EAST OF A BENTONVILLE TO MCALESTER LINE. ONSET...ONGOING...ENDING AFTER MIDNIGHT. AREA AT GREATEST RISK...NORTHWEST ARKANSAS INTO EAST CENTRAL OKLAHOMA. DISCUSSION... THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE INTERSECTION OF A DRY LINE AND COLD FRONT...WHICH WAS LOCATED FROM EXTREME NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA AT 6 PM. STORMS WILL CONTINUE TO BACK BUILD ALONG THE FRONT THIS EVENING AS IT PUSHES SOUTHEAST...REACHING NEAR THE RED RIVER BY AROUND MIDNIGHT. THERE IS ENOUGH INSTABILITY AND SHEAR THAT SOME THUNDERSTORMS WILL BECOME SEVERE THIS EVENING. ISOLATED TORNADOES CAN NOT BE RULED OUT IN FAR SOUTHEAST OKLAHOMA AS WELL AS WEST CENTRAL AND NORTHWEST ARKANSAS...ALTHOUGH THE PRIMARY THREAT SHOULD BE LARGE HAIL UP TO QUARTER SIZE AND DAMAGING WINDS. THE THUNDERSTORM THREAT SHOULD BE ENDING SHORTLY AFTER MIDNIGHT AS THE COLD FRONT EXITS THE REGION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...HIGH WIND POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... THE COLD FRONT IS FORECAST TO STALL JUST ACROSS NORTHEASTERN TEXAS ON FRIDAY...WITH SOME AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS POSSIBLE NORTH OF THE FRONT ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. A REINFORCING SHOT OF COLD AIR WILL PUSH SOUTHEAST ACROSS THE AREA FRIDAY NIGHT AND SATURDAY MORNING ACCOMPANIED BY STRONG NORTHWEST WINDS. THE COLD FRONT IS FORECAST TO STALL JUST ACROSS NORTHEASTERN TEXAS ON FRIDAY...WITH SOME AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS POSSIBLE NORTH OF THE FRONT ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. A REINFORCING SHOT OF COLD AIR WILL PUSH SOUTHEAST ACROSS THE AREA FRIDAY NIGHT AND SATURDAY MORNING ACCOMPANIED BY STRONG NORTHWEST WINDS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Feb 26, 5:42 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
542 PM CST THU FEB 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL SULPHUR SPRINGS 36.48N 94.46W
02/26/2009 E0.88 INCH BENTON AR LAW ENFORCEMENT
&&
PBSLocal storm report, Feb 26, 5:57 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
557 PM CST THU FEB 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL GENTRY 36.27N 94.48W
02/26/2009 E1.00 INCH BENTON AR AMATEUR RADIO
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 6:35 PM CST | Severe Thunderstorm Warning | TSA | Sebastian | 40 min |
| Feb 26, 6:38 PM CST | Severe Thunderstorm Warning | TSA | Sebastian | 52 min |
| Feb 26, 6:41 PM CST | Severe Thunderstorm Warning | TSA | Carroll, Madison, Washington | 64 min |
| Feb 26, 7:14 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 61 min |
| Feb 26, 7:14 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 46 min |
| Feb 26, 8:17 PM CST | Severe Thunderstorm Warning | TSA | Sebastian | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.